question-icon

What causes feeling of ants running on left foot?

default
Posted on Mon, 18 May 2015
Question: Hi doc, I am a diabetic and I am getting a feeling like ants running up from my left foot all the way to my head,can you help please.my name is XXXXXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (2 hours later)
Brief Answer:
Neuropathy

Detailed Answer:
Good day,

Noted your cocern. The symptoms which you mentioned doesnt have a typical pattern of diabetes related neuropathy, but it is possible. How is your blood glucose control ? do you take any other medicines other than Metformin? How many Metformin tablets are you on ?
Appreciate a reply
Regrds
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (8 hours later)
Hi doc, thanks for answering my question ,I am taking 1 met forming per day I also take 2 lisinopril 2.5 mg per day and 1 simvastatin 10 mg at bedtime.
doctor
Answered by Dr. Binu Parameswaran Pillai (3 minutes later)
Brief Answer:
Vitamins with Metformin

Detailed Answer:
Thank you. None of these drugs cause your symptoms. But Metformin above 1000 mg a day can cause vitamin B12 deficiency. It is good to take a multivitamin along with Metformin. If the symptoms continue then get a neuropathy check up
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (4 minutes later)
Thank you Doc, I will follow up with my primary care to find out my best option of multivitamin .
doctor
Answered by Dr. Binu Parameswaran Pillai (2 minutes later)
Brief Answer:
Best wishes

Detailed Answer:
It is good to take a multi vitamin if you are on metformin 1000 mg and above. Wish you good luck.
Regards
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1435 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes feeling of ants running on left foot?

Brief Answer: Neuropathy Detailed Answer: Good day, Noted your cocern. The symptoms which you mentioned doesnt have a typical pattern of diabetes related neuropathy, but it is possible. How is your blood glucose control ? do you take any other medicines other than Metformin? How many Metformin tablets are you on ? Appreciate a reply Regrds Binu